Alert archive / Idaho / Wind Advisories in 2018

Wind Advisory 1, NWS Pocatello, ID

January 9, 2018

NWS Pocatello, ID issued this wind advisory at Jan 9, 2018, 12:45 PM MST. It took effect at Jan 10, 2018, 8:00 AM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2018, 12:45 PM MST (19:45 UTC)
In effect from
Jan 10, 2018, 8:00 AM MST
Expired
Jan 10, 2018, 12:53 PM MST
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

846 
WWUS75 KPIH 091945
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1245 PM MST Tue Jan 9 2018

IDZ017-021-101100-
/O.NEW.KPIH.WI.Y.0001.180110T1500Z-180110T2200Z/
Eastern Magic Valley-Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, and Pocatello
1245 PM MST Tue Jan 9 2018

...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM MST WEDNESDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 8 AM to 3 PM MST Wednesday. 

* IMPACTS/TIMING...Strong gusty winds will develop across the
  Eastern Magic Valley and Lower Snake River Plain Wednesday
  morning and continuing into the afternoon hours. Difficult
  driving conditions are expected for high profile vehicles traveling
  along Interstate 84 and 86 from Burley to Pocatello.

* WINDS...Sustained winds of 30 to 35 mph with gusts to 45 mph.

* LOCATIONS...from Burley to Pocatello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
2 follow-up statements
033 
WWUS75 KPIH 100836
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
136 AM MST Wed Jan 10 2018

IDZ017-021-110100-
/O.EXT.KPIH.WI.Y.0001.180110T1500Z-180111T0100Z/
Eastern Magic Valley-Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, and Pocatello
136 AM MST Wed Jan 10 2018

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS EVENING...

* IMPACTS/TIMING...Strong gusty winds will develop across the
  Eastern Magic Valley and Lower Snake River Plain this morning 
  and continuing into the afternoon hours. Difficult driving 
  conditions are expected for high profile vehicles traveling 
  along Interstate 84 and 86 from Burley to Pocatello. 

* WINDS...Sustained winds of 30 mph with gusts to 45 mph.

* LOCATIONS...Along I-84/I-86 between Burley to Pocatello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
923 
WWUS75 KPIH 101953
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1253 PM MST Wed Jan 10 2018

IDZ017-021-102100-
/O.CAN.KPIH.WI.Y.0001.000000T0000Z-180111T0100Z/
Eastern Magic Valley-Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, and Pocatello
1253 PM MST Wed Jan 10 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 

Wind speeds have generally fallen below advisory criteria and thus
the Wind Advisory has been cancelled for the remainder of the day.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 9, 3:23 AM MST, 9 hours 22 minutes earlier.

Area forecast discussion, Jan 9, 3:23 AM MST, 9 hours 22 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
323 AM MST Tue Jan 9 2018

.SHORT TERM...Today through Thu night. Major warm winter storm is
moving in this morning and will produce rain as high as 8000ft
elevation near the Utah border, with even the Sawtooths rising as
high as 7000ft elevation during the afternoon today. This limits
the heavy snow to elevations above 6500ft for the next 24 to 36
hours, and in some places like near the Utah border more like
7000ft. This is where the Winter Weather Advisory will be in
effect. Precipitation amounts continue to be heavier in the NAM,
sometimes by a lot compared to the GFS. However, both put nearly 1
inch bulls-eyes in the area between Island Park and Driggs for
overnight tonight--nearly one inch of snow per hour above 7500ft.
So the main effects will be heavy snow on the highest portions of
mountain roads and for back country interests such as skiing.
Temperatures will remain mild until Wed night, when the cold air
finally cross through during the day Wed, as the storm has slowed
from yesterday's thinking. Skies are slow to clear and it will
not cool down to near normals. And now, for Thu, another storm is
moving in, also bringing light to moderate precipitation and a
resurgence of warm air. Wind stays mainly light until late Thu
night when the wind gets breezy or brisk with the second storm.
Messick

.LONG TERM...Friday through Tuesday. Extended looks mainly dry and
ridge dominated. Could have a few residual showers near the Island
Park/Driggs areas Friday. Otherwise not expecting another system
until Tuesday. Un-January temps will continue through the long term.

Valle

&&

.AVIATION...Expect wet and occasionally brisk conditions today.
Lower ceilings and visibilities are likely through tonight.

Valle

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon MST Wednesday for IDZ019-023-
025.

Winter Weather Advisory until 6 AM MST Wednesday for IDZ018-031.

&&

In the hours before

Special weather statement, Jan 9, 8:07 AM MST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Pocatello ID
807 AM MST TUE JAN 9 2018

IDZ017-019>021-032-091800-
Lost River/Pashimeroi ID-Upper Snake Highlands ID-
Upper Snake River Plain ID-Lower Snake River Plain ID-
Eastern Magic Valley ID-
807 AM MST TUE JAN 9 2018

...LIGHT FREEZING RAIN POSSIBLE IN THE UPPER SNAKE RIVER PLAIN
THIS MORNING...

At 804 AM MST, radar was indicating an area of rain moving north
into the Upper Snake River Plain. Surface temperatures were cold
enough across the valley floors to support light freezing rain.
Motorists traveling north of and west of Idaho Falls should use
caution on area roadways this morning until temperatures rise above
freezing.

Locations impacted include...
Idaho Falls, Rexburg, Rigby, Ashton, Arco, Dubois, Terreton, Lorenzo,
Sugar City, Ucon, Menan, Teton, Roberts, Lewisville, Mud Lake,
Parker, Hamer, Atomic City, Egin and St Anthony.

LAT...LON 4411 11141 4344 11205 4325 11280 4341 11370
      4425 11223
TIME...MOT...LOC 1504Z 180DEG 0KT 4314 11232

Huston

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:37 AM MSTWinter Weather AdvisoryPIH33 hr
Jan 9, 8:07 AM MSTSpecial Weather StatementPIHButte, Jefferson3 hr

Nearby

Wind Advisories in Idaho, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.